Propecia Killed my Erection
I'm 44 and I've had two hair transplants, in a ritzy clinic in Beverly Hills, mainly on the vertex and the frontal hairline. My doctor strongly suggested that I start taking Propecia so I wouldn't lose any more existing hair. I agreed and began my once a day pill of Propecia in the morning. For the next 2 1/2 years I took Propecia everyday and my hair responded wonderfully to it. My hair looked great once the implants started growing. I was overjoyed! It was as if someone had turned back the clock 10 years on my looks. I had been a prisoner under various baseball hats for 4 long years and now I felt free. Before, I would constantly avoid social situations because I didn't want people to see my thinning head of hair. Sometimes friends would joke and say they never see me without a hat. I'd laugh it off but that got under my skin. Now, women were checking me out and my confidence rose. Having the 2 hair transplants (that cost over 12 grand) was the best money I've ever spent and worth every penny.
Now the bad news. My sex drive was slowly diminishing with each passing day. I really didn't notice it at first but about 6 months into taking Propecia I realized I wasn't lasting as long as I used to in the bedroom. I just chalked it up to being tired or getting older (not a kid anymore). Sometimes everything was fine and dandy but things started getting bad in the second year on Propecia. My erections weren't nearly as strong as before. I was flying at half mast. Sometimes I could barely maintain enough wood to get a condom on. Once I had the condom on I couldn't feel anything. My penis was numb. Condoms always dull the sensation no matter how thin they are but I couldn't feel anything at all. Sensitivity near zero. This was scary. I got very little pleasure from sex. It was like exercise. Even without the condom sometimes it was hard to get things going, when a woman gave me head, it was like watching someone else on TV because I just barely felt it. On a good day I could get it up, get it in a condom and give her a few good strokes and that was it. I was on a downward spiral sexually, I can't begin to tell you about the embarassment I felt but my hair looked great. My relationship with my girlfriend fell apart and we soon broke up. I told my doctor and he said he could write me a perscription for Viagra. I didn't want to start taking the magic blues, because they have some nasty side effects of their own. Besides, I was a superman in the sack before my surgery and Propecia. I knew in my mind I had one thing to do.
I had to stop taking Propecia. I knew that about 2% of the men that take Propecia experience erectile problems and I guess I was in that small margin. After a few weeks off Propecia my desire and rockhard erections came roaring back. I was waking up in the morning with a boner. That's something that rarely happened while I was on Propecia. Now, without Propecia dulling my senses I was swinging the lumber, burning women down to the ground. I was a love machine again and I got my sexual confidence back. That was 11 months ago and I haven't taken a single dose of Propecia since.
Now the downside: At the moment I have some major shedding going on with the hair surrounding the transplants. I read that if you stop Propecia, then any benefit you gain while on it will be lost within a year. I also read when you start up a new treatment you can expect shedding for the first few months. I believe I'm getting a double whammy of shedding right now from the stoppage of Propecia and starting the 10% Minox about 6 months ago. I'm trying not to panic as my hair looks thinner and uncooperative with each washing. I'm just trying to weather the shedding storm and hope that the minox will soon take effect and restore my density.
I didn't want to stop Propecia but I was caught between a rock and a hard place. What good is having hair and being attractive to women if you can't perform sexually. That's what life is all about. I'd rather be bald or thinning and have my dick work than have a full head of lovely hair and have a limp noodle. If there is anything worst than hairloss it's not having your pecker work. You feel like half a man.
When I stopped Propecia I decided to try topicals. I started with Spectral DNC, "The world's most effective topical hair loss treatment", that's what the bottle says. Spectral DNC is an orange solution that contains 5% minoxidil, Aminexil, and various herbal ingredients. I used this for only 6 months because it constantly turned my black hair orange wherever it was applied. I didn't see any shedding while I used Spectral DNC but I didn't see any results either. I switched to Perfect Hair Solution's, 10% Minoxidil with 5% Azelaic Acid (twice a day), added Procerin (a supposed herbal dht blocker), a saw palmetto pill 160mg (to give the Procerin a boost), and Nizoral shampoo (twice a week). That's my regimen.
Once I switched to the Minox I started to shed within a 2 months. A hard shed. Shedding hair is scary, especially when you've had two density building hair transplants. I'm at the point where I almost need to reach for my hat again because of the thin spots. Everything I've read about shedding said it's temporary and the hair will grow back, just hang in there but I don't know. I think the minox is making some of the transplanted hairs shed too. It's been 5 months on my new regimen and hard to tell if the shedding has completely stopped or not. I'm sure it has slowed. I really don't see a staggering amount of hairs falling out when I comb it, but after I wash my hair it always looks thinner. I see some small hairs sprouting but I don't know if they are miniaturizing from the lack of Propecia or are they new hairs growing from the super strength Minox. It's hard to tell what I'm actually seeing. I'm going to keep at my regimen for another 6 months and if no improvement, I'll have to do something else, but without Propecia in my line of defense I don't see many options.